MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a hair-like foreign matter was found in the sealed package of an open-end ureteral catheter during delivery inspections.The product did not make patient contact.No adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1- customer (person): postal code = (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Cook inc.Has been unable to submit reports due to issues with receiving new ssl certificates for esg as2 trading partners from the esg help desk.This issue was discovered over the weekend of 25nov2023.Cook has been in communication with the fda regarding this issue and was provided the needed security certificate on 04dec2023.Per fda-(b)(4), questions and answers about emdr - electronic medical device reporting - guidance for industry, user facilities and fda staff, section d: if a manufacturer or importer is unable to submit a report on time due to an outage affecting the esg or the cdrh emdr processing system, i t may document its attempts at timely filing in block h10 for the affected reports and submit reports electronically as soon as the esg or cdrh emdr processing system is operational.¿ an email has been sent to fda as the guidance instructs informing fda of the information set forth in the guidance regarding these delayed submissions.Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event description: it was reported that a hair-like foreign matter was found in the sealed package of an open-end ureteral catheter during delivery inspections.The product did not make patient contact.No adverse effects were reported for this incident.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use (ifu), and quality control procedures.One open-end ureteral catheter was returned in its original sealed packaging.A hair observed inside the sterile barrier.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Due to the individual nature of inspecting the packaged product, one nonconformance does not indicate additional nonconformances in the lot.Additionally, there have been no other complaints filed for this lot.Therefore, there is no evidence to suggest that nonconforming product are in the field.A review of manufacturing procedures found controls to be in place, each individually packaged product is inspected for foreign matter.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied do not use the product if there is doubt as to whether the product is sterile.Cook has concluded the cause of the complaint is likely manufacturing related.The employee who inspected the product is no longer a cook employee.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17849354
Report Number1820334-2023-01313
Device Sequence Number19933749
Product Code KOD
UDI-Device Identifier00827002159426
UDI-Public(01)00827002159426(17)260501(10)15414266
Combination Product (Y/N)N
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/01/2026
Device Model NumberN/A
Device Catalogue Number020040-C6
Device Lot Number15414266
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date10/01/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown